71712members
376148posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Stopping anastrozole after 4 years instead of 5+ .... thoughts ???

2 REPLIES 2
CherryH
Member

Re: Stopping anastrozole after 4 years instead of 5+ .... thoughts ???

Hi Snow Leapord, thanks so much for your reply which I found really interesting. I have a routine appointment with my oncologist next month so I'll maybe chat with him. You've certainly added more food for thought.. Trust your aches and pains calm down - mine have gone up and down through the years, it's just maybe somewhat tiresome now and with an end almost in sight I feel impatient to see how much of the old me is left!!  Xx

Snow Leopard
Member

Re: Stopping anastrozole after 4 years instead of 5+ .... thoughts ???

Hi Cherry, I've only been on Anastrozole a couple of months but already getting aches and pains. I recently had a couple of American friends staying. Both have had BC and one is still on Anastrozole and the other gave it up as developed painful arthritis.

The interesting thing is the one still on Anastrozole is a doctor...so of course I asked her about the risks of NOT taking it. She said that although it does reduce the risk of cancer returning it only reduces it by a small amount. She is staying on it because it's of course best to reduce the risk as much as possible...but she went onto say that if she had as much pain as our other friend (the one that gave up Anastrozole) she would have come off it too. 

So I think considering you have been on it for 4 years you are only increasing your risk by a small amount...esp as you were grade 1 and stage 1 (like me).

I don't know about cutting down the dose though. That might not be a good thing to do Cherry without medical advice...so please speak to GP or BC nurse before you do that. 

I also asked my doctor friend if the arthritis caused by Anastrozole would clear up on its own and she said she didn't know. 

Hope this helps you make a decision,

All the best, 

Pat xx

CherryH
Member

Stopping anastrozole after 4 years instead of 5+ .... thoughts ???

Having just about reached the four year mark of anastrozole and, at 68, managed okay-ish on it, I now find myself in a lot of joint pain and lack of mobility. As an active walker and with no excess weight to lose, I feel now as if I'm sliding amazingly quickly into disabled old age. This is quite sudden and I'm swinging between thinking arthritis in hip and knee or, fear of fears, bone mets.

 

It was grade 1 and stage 1 BC so I'm hoping out of the two, it's arthritis or even just anastrozole. Could this ease if I stopped anastrozole? Or if I tapered it down to one every other day for 6 months, then one every third day for the last stretch. Does anastrozole cause joint pain AND arthritis or are the two unrelated?

 

My quality of life is being compromised now to the point I'd negotiate risk (small only) for relief. My GP nods compassionately over these aches and pains - sometimes I can hardly turn over in bed at night, but surely this isn't right? I just don't know quite what to do ...  I need to talk to someone don't I?

 

Your stories and thoughts welcome, please....love Cherry